Thunderstorm Wind, Wood
- When
- August 6, 7:01 PM EST
- Where
- Wood County, 1 mi W of Bowling Green
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.370, -83.689
Thunderstorm wind gusts were estimated at 60 mph.
A warm front lifted across northern Ohio on August 6, 2011. Showers and thunderstorms developed along this front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted across northern Ohio on August 6, 2011. Showers and thunderstorms developed along this front. At least one of the thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 6, 6:10 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 710 PM EDT SAT AUG 6 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE EAST ACROSS NORTHERN OHIO TONIGHT. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL GREAT LAKES LATE SUNDAY AND DRAG A COLD FRONT ACROSS THE LOCAL AREA EARLY MORNING. YET ANOTHER STORM SYSTEM WILL AFFECT THE REGION DURING THE MIDDLE PORTION OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... GENERALLY FORECAST LOOKS OKAY BUT HAVE MADE SOME ADJUSTMENTS. STRONGER STORMS HAVE DEVELOPED AS MORE SPEED SHEAR PRESENT THAN THOUGHT EARLIER. RISK FOR ISOLATED SEVERE NEXT FEW HOURS BUT NOT EXPECTING ANYTHING ORGANIZED. INCREASED POPS TO LIKELY DOWNSTREAM OF CONVERGING BANDS OF CONVECTION OVER OUR WESTERN CO'S WITH CORRESPONDING INCREASE IN QPF. STILL EXPECT ACTIVITY TO DIMINISH AFTER SUNDOWN AND SHIFT SE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... MODELS CONTINUE TO ADVERTISE A MORE ZONAL UPPER PATTERN DURING THE PERIOD. THIS WILL RESULT IN FREQUENT WEAK STORMS AFFECTING THE REGION WITH CHANCES FOR PRECIPITATION JUST ABOUT EVERY PERIOD. PORTIONS OF THE AREA REMAIN OUTLOOKED FOR POSSIBLE SEVERE WEATHER TOMORROW. A COMPLEX WILL LIKELY BE GOING TO THE NW OF THE AREA AT DAYBREAK. THIS ACTIVITY COULD POTENTIALLY HOLD TOGETHER AND REACH THE AREA TOMORROW AFTERNOON. INSTABILITY WILL BE SOMEWHAT LACKING BUT A UNIDIRECTIONAL SHEAR PROFILE SUGGESTS THAT SOME BOWING SEGMENTS WITH STRONG STRAIGHT LINE WINDS COULD OCCUR. A COLD FRONT WILL CROSS THE LOCAL AREA EARLY MONDAY WITH CONDITIONS DRYING OUT DURING THE DAY. AFTER ABOUT 24 HOURS OF DRY WEATHER...ANOTHER STORM SYSTEM WILL BEGIN TO INFLUENCE THE REGION TUESDAY AFTERNOON. WILL SEE INCREASING PRECIP CHANCES DURING THE DAY IN THE WARM AIR ADVECTION AHEAD OF THE SYSTEM. BETTER CHANCES FOR PRECIP WILL COME TUESDAY NIGHT AND WILL EVENTUALLY NEED LIKELY WORDING. LINGERING SHOWERS WILL BE POSSIBLE ON WEDNESDAY. HIGH PRESSURE SHOULD DOMINATE THE WEATHER WEDNESDAY NIGHT. IT APPEARS THAT TEMPS WILL FINALLY RETURN TO NEAR NORMAL AFTER WEEKS OF ABOVE NORMAL READINGS. HAVE USED A BLEND OF GUIDANCE DURING THE PERIOD. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE WILL BE IN CONTROL OF NORTHERN OHIO AND NW PA ON THURSDAY BEFORE SLIDING EAST OF THE REGION ON FRIDAY. CHANCES OF RAIN RETURN FOR THE WEEKEND AS A COLD FRONT MOVES ACROSS THE LOWER GREAT LAKES. AT THIS TIME THE BEST CHANCES LOOK TO BE SATURDAY AFTERNOON AND EVENING. IT WILL BE COOLER ON THURSDAY WITH HIGHS GENERALLY IN THE UPPER 70S TO NEAR 80. SLIGHTLY WARMER FRIDAY INTO SATURDAY WITH HIGHS BACK INTO THE MIDDLE 80S FOR SATURDAY AFTERNOON. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... A SHORT WAVE IS BRUSHING THE EASTERN HALF OF THE REGION WITH ISOLATED SHOWERS AND PLENTY OF MID CLOUDS THIS MORNING. OVER NORTHWEST OHIO SCATTERED CLOUDS HAVE ALLOWED MVFR TO IFR BR TO DEVELOP AND THAT SHOULD BURN OFF QUICKLY. ANOTHER S/WV WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING CAUSING MORE PRECIPITATION. PLENTY OF SHOWERS WILL BE AROUND BUT HOW MUCH THUNDER. THE CLOUDS OVER THE EASTERN HALF OF THE FORECAST AREA WILL BE SLOW TO LEAVE AND THE CLOUDS FROM THE NEXT SHORT WAVE MAY CATCH UP TO IT AND THE FORECAST AREA MAY REMAIN MOSTLY CLOUDY. WILL THE LACK OF THUNDER HINDER THE CHANCES OF THUNDER. A SURFACE LOW WILL BE MOVING INTO THE REGION THIS AFTERNOON AND THIS MAY HELP THE THUNDERSTORMS TO DEVELOP. AT THIS TIME CONFIDENT ENOUGH TO ONLY PUT THUNDER IN THE TAFS FOR FDY, MFD, CAK AND YNG AND VCTS ALONG THE LAKESHORE. CONDITIONS DRYING OUT FOR TONIGHT WITH SOME MVFR BR EXPECTED. THE MODELS ARE TRYING TO FORECAST MVFR CEILINGS. NOT REAL CONFIDENT IN THAT AT THIS TIME. OUTLOOK...NON VFR LIKELY IN SHOWERS/STORMS LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY...OTHERWISE MVFR BR POSSIBLE DURING THE EARLY MORNING HOURS. && .MARINE... WEAK LOW PRESSURE...ESSENTIALLY A WARM FRONT...WILL BRUSH THE SOUTH SHORE OF LAKE ERIE EARLY TONIGHT. A COLD FRONT APPROACHING LAKE SUPERIOR WILL DROP SOUTHEAST ACROSS LAKE ERIE LATE SUNDAY NIGHT OR EARLY MONDAY MORNING. WINDS WILL PICK UP IN THE WAKE OF THE FRONT ON MONDAY. THE CURRENT FORECAST DOES NOT HAVE ENOUGH WIND/WAVES FOR A SMALL CRAFT ADVISORY BUT THE LAKE WILL GET A LITTLE CHOPPY ON MONDAY. ANOTHER FRONT WILL CROSS THE LAKE TUESDAY NIGHT OR EARLY WEDNESDAY WITH A SIMILAR FRESHENING OF THE WIND AND A CHOPPY LAKE ON WEDNESDAY...AGAIN MAYBE NOT ENOUGH FOR A SMALL CRAFT ADVISORY...BUT SMALL CRAFT OPERATORS SHOULD MONITOR THE FORECAST MONDAY AND WEDNESDAY AND KEEP AN EYE ON WIND/WAVES AFTER THESE FRONTAL PASSAGES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...ADAMS/KUBINA SHORT TERM...KUBINA LONG TERM...MULLEN AVIATION...MULLEN MARINE...KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 800 AM EDT SAT AUG 6 2011 LEZ142>144-162>164-OHZ003-006>009-017>019-027>029-036-037-047-071200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD- RICHLAND-MARION-MORROW-KNOX- 800 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST OHIO LATE SUNDAY AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-OHZ010>014-020>023-030>033-038-089-PAZ001>003- 071200- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 800 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Detroit radar (KDTX), 149 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343607.